Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Oct 15, 2007, 6:22 PM CDT for Harris County, Montgomery County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2007, 6:22 PM CDT (23:22 UTC)
- Expired
- Oct 15, 2007, 8:15 PM CDT
- In force
- 113 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harris County, TX, Montgomery County, TX
The radar
The Houston radar (KHGX), 83 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 152327
FFWHGX
TXC201-339-160115-
/O.NEW.KHGX.FF.W.0003.071015T2322Z-071016T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
622 PM CDT MON OCT 15 2007
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRIS COUNTY IN SOUTHEAST TEXAS
MONTGOMERY COUNTY IN SOUTHEAST TEXAS
* UNTIL 815 PM CDT
* AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AREAS OF HEAVY RAIN PERSISTING ACROSS PORTIONS OF HARRIS AND
MONTGOMERY COUNTIES. SURFACE OBSERVATIONS AND DOPPLER RADAR
ESTIMATES INDICATE THAT BETWEEN 3 AND 6 INCHES OF RAINFALL HAS
FALLEN BETWEEN KINGWOOD...JERSEY VILLAGE...TOMBALL AND THE
WOODLANDS. AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE OVER THE
NEXT 2 HOURS.
* FLOODING IS EXPECTED IN OR NEAR...
PORTER...NEW CANEY...LAKE CONROE DAM...DOBBIN...
BUSH-INTERCONTINENTAL AIRPORT...ADDICKS...WOODLOCH...WOODBRANCH...
WILLIS...TOMBALL...THE WOODLANDS...STAGECOACH...SPRING...SPLENDORA...
SHENANDOAH...ROMAN FOREST...PORTER HEIGHTS...PINEHURST...PATTON
VILLAGE...PANORAMA VILLAGE...OAK RIDGE NORTH...MONTGOMERY...
MAGNOLIA...KINGWOOD...KATY...JERSEY VILLAGE...HUMBLE...HEDWIG
VILLAGE...CUT AND SHOOT...CONROE...CHATEAU WOODS AND ALDINE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF LAND
ADJACENT TO SMALL CREEKS AND BAYOUS. ADDITIONALLY...FRONTAGE ROADS...
HIGHWAY UNDERPASSES...FARM-TO-MARKET AND OTHER SECONDARY ROADS MAY
FLOOD. AVOID LOCATIONS WHERE WATER COVERS THE GROUND
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3051 9537 3041 9531 3033 9522 3030 9514
3006 9507 2988 9528 2979 9550 2970 9564
2980 9585 2994 9576 3051 9579
TIME...MOT...LOC 2322Z 180DEG 0KT 3003 9560
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 5:10 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 15, 5:10 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
510 PM CDT MON OCT 15 2007
.UPDATE...
UPDATED FORECAST TO RAISE POPS FOR CENTRAL ZONES THIS EVENING AND
LOWERED POPS OVER THE NORTHWEST. BOUNDARY HAS BECOME NEARLY
STATIONARY AND AM EXPECTING ANOTHER COUPLE OF HOURS WITH HEAVY
RAIN. 43
&&
.PREV DISCUSSION... /ISSUED 410 PM CDT MON OCT 15 2007/
DISCUSSION...
LINE OF STORMS MOVING THROUGH THE AREA THIS AFTN...BRINGING WITH
IT A DECENT AMOUNT OF RAIN. OF SOME CONCERN THUS FAR IS THE SLOW-
ER SEWD MOTION OF THIS WHOLE AREA IN THE LAST HOUR OR SO. WE MAY
GET A BIT MORE RAIN IN THESE LOCATIONS BEFORE SUNSET...
AS FOR THE REMAINDER OF THE FCST...THINGS REMAIN TRICKY AS PROGS
CONTINUE TO WAFFLE/LACK CONSISTENCY CONCERNING SOME OF THE LARGE
SCALE FEATURES. WILL LIKELY KEEP CHC POPS IN THE ZONES FOR A FEW
MORE PERIODS. A LINGERING BOUNDARY OR TWO (FROM TODAYS ACTIVITY)
ALONG WITH HEATING/INCREASING GULF MOISTURE TOMORROW SHOULD PROD-
UCE SOME SCT PCPN IN THE AFTN. FOG/ISO SHRAS IN THE MORNING ALSO
POSSIBLE OVER THE NEARSHORE WATERS/COASTAL LOCATIONS TUE AND WED
MORNINGS GIVEN THE DEEP SLY FLOW. THE FCST FOR WED REMAINS QUITE
DIFFICULT AS MODELS STAY DIVIDED - NAM STILL MORE AGGRESSIVE AND
WETTER THAN THE GFS...BRINGING THE SYSTEM CURRENTLY OVER THE BAY
OF CAMPECHE TOWARD THE TX COAST. GFS AIM IS AT THE LA COAST. NOT
A WHOLE LOT OF CONFIDENCE WITH THESE SOLUTIONS BUT A MAJORITY IN
THE ENSEMBLES FAVOR THE GFS. AS SUCH WILL KEEP WITH THE 30% POPS
ALREADY IN ON WED. MODELS ALSO FLAKY WITH THE FRONT ON FRI...NOW
BRINGING IT ACROSS SE TX LATER/WEAKER. THE REASON FOR THIS LOOKS
TO BE ANOTHER UPPER TROF QUICKLY MOVING OFF THE ROCKIES AND DEEP-
ENING AS IT APPROACHES THE SRN PLAINS. SO...WE ARE NOW GIVEN YET
ANOTHER PROMISE OF A STRONG COLD FRONT/TASTE OF FALL FOR THE BEG-
INNING OF NEXT WEEK. 41
MARINE...
WILL KEEP SCEC GOING FOR 20 TO 60 NM WATERS THROUGH THIS EVENING
WITH WINDS STILL RUNNING 15 TO 20 KTS. WINDS HAVE STARTED TO SLOWLY
SUBSIDE OVER THE WATERS WITH THE PRESSURE GRADIENT RELAXING
SOMEWHAT. THIS TREND IS EXPECTED TO CONTINUE OVERNIGHT WITH WINDS
LOWERING TO AROUND 10 KTS BY SUNRISE TUESDAY. VISIBLE SATELLITE
IMAGERY SHOWS BROAD SFC LOW PRESSURE AREA OVER THE BAY OF CAMPECHE
WITH SFC TROUGH EXTENDING NORTH OF THAT THROUGH THE CENTRAL GULF.
THIS SYSTEM IS EXPECTED TO LIFT NORTHWARD TONIGHT/TUESDAY. WINDS
WILL BECOME MORE EASTERLY IN DIRECTION OVER THE WATERS TUESDAY IN
RESPONSE. CURRENT THINKING IS THAT THIS SYSTEM WILL GET SHEARED OUT
WEDNESDAY/THURSDAY DUE TO INCREASING WESTERLY FLOW ALOFT OVER THE
NRN GULF. MEANWHILE SFC LOW DEEPENS OVER SRN PLAINS WEDNESDAY/
THURSDAY IN RESPONSE TO NEXT TROUGH APPROACHING FROM THE WEST.
MODERATE SOUTHERLY WINDS WILL DEVELOP WEDNESDAY THROUGH EARLY FRIDAY
GENERALLY 10 TO 15 KTS DURING THE DAY...15 TO 20 KTS AT NIGHT. COULD
SEE SCEC CONDITIONS ONCE AGAIN THIS PERIOD. WEAK FRONT WILL CROSS
THE WATERS LATE FRIDAY. ONLY MINIMAL COOLING IN THE WAKE OF THIS
BOUNDARY SO THINK WINDS WILL REMAIN BELOW CRITERIA FOR ANY FLAGS. 35
AVIATION...
MCS PERSISTS ALONG THE CORRIDOR FROM KLFK-KCXO-KVCT THIS HOUR. THIS
ACTIVITY WILL SHIFT SLOWLY EAST/SOUTHEAST THE REMAINDER OF THE
AFTERNOON. CEILINGS AROUND 2KFT...BRIEF VISIBILITIES OF AROUND 1SM
AND WIND GUSTS UP TO 30 KTS EXPECTED WITH THESE STORMS ESPECIALLY AT
KCXO...KIAH...KSGR. GOOD COLD POOL DEVELOPING WITH THE MCS WHICH
SHOULD HELP DRIVE IT SOUTH TOWARD THE KHOU/KLBX TERMINALS BY
00Z...THOUGH ACTIVITY WILL LIKELY WEAKEN AT THAT POINT. STILL THINK
TSRA WILL DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.
WINDS DECREASE IN THE LOWER LEVELS OVERNIGHT. THINK THERE IS A GOOD
POTENTIAL FOR FOG DEVELOPMENT WITH WET GROUND CONDITIONS AND SOME
PARTIAL CLEARING. MVFR VISIBILITIES APPEAR LIKELY AT MOST OF THE
TERMINALS 09-14Z TUESDAY WITH IFR/LIFR VISIBILITIES POSSIBLE AT
RURAL SITES LIKE KCXO/KLBX. THINK THAT STRATUS WILL BE CONFINED TO
FAR NRN AREAS LIKE KCLL/KUTS. SCATTERED CU DECK AROUND 2500 FT WILL
DEVELOP 14-17Z TUESDAY. 35
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 86 70 88 72 / 40 40 40 20 20
HOUSTON (IAH) 70 87 70 87 72 / 80 40 40 30 30
GALVESTON (GLS) 76 85 76 86 78 / 40 30 30 30 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 11 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43Hazardous weather outlook, Oct 15, 6:13 PM CDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 613 PM CDT MON OCT 15 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-162315- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 613 PM CDT MON OCT 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...LOCALLY HEAVY RAIN POSSIBLE THIS EVENING... .DAY ONE...TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS THIS EVENING IN A MOIST AND UNSTABLE AIRMASS AHEAD OF A SLOW MOVING COLD FRONT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WHERE CELL TRAINING OCCURS...MAINLY ALONG U.S. HIGHWAY 59 FROM EDNA TO LIVINGSTON. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON ACROSS SOUTHEAST TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 4 TO 7 INCHES WILL BE POSSIBLE FROM COLDSPRING TO HOUSTON TO WHARTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Oct 15, 5:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
508 PM CDT MON OCT 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG HUMBLE 29.99N 95.26W
10/15/2007 HARRIS TX BROADCAST MEDIA
POWER LINES DOWN
0350 PM TSTM WND DMG DAYTON 30.05N 94.90W
10/15/2007 LIBERTY TX BROADCAST MEDIA
TREES AND POWER LINES DOWN
&&
LWThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:09 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Liberty, Montgomery | 51 min |
| Oct 15, 4:36 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery | 114 min |
| Oct 15, 5:59 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Waller, Wharton | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.